MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA2-04-04
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 04- 04 amplatzer adoii was chosen for implant using an 4f amplatzer tvlp delivery system.It was observed that the device embolization was noted during the procedure.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.No additional information was provided.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 04- 04 amplatzer adoii was chosen for implant using an 4f amplatzer tvlp delivery system.The defect was measured prior to the procedure, with dimensions of 12.3 mm in length, 9.5 mm in diameter at the aorta, and 3.2 mm in diameter at the pulmonary artery, as determined by ct scan.During the procedure, angiography was utilized as the imaging modality.The device was deployed; however, embolization was observed intraprocedurally.Imaging confirmed the migration using angiography, and it was noted that the device had completely dislodged from the intended implant site.The implanter reported that the cause was not attributed to the device itself, but rather to an attempt to push the device after release, which resulted in dislodgement.Throughout the procedure, the patient remained hemodynamically stable, with no rhythm changes and no leak detected around the lobe of the device.There were no clinical signs or symptoms during or after the event, and no clinically significant delay in the procedure.Difficulty was encountered during implantation because the actual dimensions were smaller than those measured by ct scan, making positioning challenging.To address the embolization, percutaneous retrieval using a loop was performed successfully.The embolized device did not cause any obstruction or blockage of blood flow and was found to have migrated to the aorta.The patient experienced no adverse effects as a result of this event.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization is likely related to the attempt to push the device after release.An unexpected medical intervention was a result of case-specific circumstances, as the device was snared.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: health effect- impact code: 4624.

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23881824
Report Number2135147-2025-07639
Device Sequence Number15858803
Product Code MAE
UDI-Device Identifier00811806011202
UDI-Public(01)00811806011202(17)300131(10)10735342
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PDA2-04-04
Device Catalogue Number9-PDA2-04-04
Device Lot Number10735342
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer02/14/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown